T Nation

Q for KSman: Primary Hypogondism


I'm new to the board,this question I have pertains to a very close friend of mine.I'll try to give a much information as I can.

At the time He was 33 years old and stopped producing semen and was diagnosed with hypogonadism and a MRI was done of the pituitary to rule out a tumor.
He's been seen by a group of doctors at Barnes Jewish hospital in St.Louis lead by Dr.Daniels endro.

During his coarse of treatment HCG was prescribed @ 2000iu three times a week, this has been over a period of 8 months the production of semen has returned, during this time he has lost desire for sex with his wife and has gained approximately 30 pounds of body weight.

Last Monday 4/4/11 was his last shot of HCG @2000iu on his own Just to see how he would feel hasn't taking any since, he has informed me that upon waking Friday was his first natural morning "wood " in quite some time. In other words feels much more manly.

Its evident estrogen has been the dominant hormone over this period of time,to help him with questions to present to his doctors this Friday what would you recommend he should ask?
I'm thinking and I may be wrong?

Total test
Free test
Complete thyroid function t3 t4 rt3
I'm sure his doctor will pull others, from the knowledge here I just want to make sure he asks for the appropriate tests.

Thank you for your time and help


Add LH/FSH to see how his HPTA is responding.

High hCG:
-can lead to LH receptor desensitization, exactly wrong.
-create very high intratesticular T which drives T-->E2 within the testes
-anastrozole cannot control that if used
-if T was high, then there is also T-->E2 in peripheral tissues

I think that he was suffering from high E2
When he stopped hCG E2 levels started to decline, which he did feel
I expect that lingering E2 will shutdown his HPTA and he will be back to square one.

-hCG should have been lower dose
-then switched to nolvadex to get the top end of the HPTA in the game
-then slowly taper off of nolvadex
-anastrozole should have been used all through this, 1.0mg/week in divided doses while on hCG or nolvadex and -cruise on 0.5mg/week indefinitely after that.

As an HPTA restart, this doc really does not know what he is doing.

Recommend that he go to 500iu hCG EOD for 3 weeks, then 250iu for three more, then switch to 20mg nolvadex for 3 weeks, then taper out, use anastrozole as above. When on nolvadex, he can have LH/FSH monitored.


Thanks KSman, my thoughts on LH/FSH was possibly leydigs hormone being burnt out/ desensitized? And was thinking having it checked at a lower dose as you suggested( I get It now ).

When he had told me he was prescribed 6000iu's a week! ! My first thought was WOW TOTAL wash out of LH?
I had mentioned to him the introduction of a SERM and an AI is something that should be a suggestion ( must ) as we discussed a rebound to square one.

As we both know convincing a specialist into non text treatment, is like trying to find gold at the end of a rainbow!
I'm going to see if he will register here and post his blood work shortly after he gets it.

I strongly feel the protocol you suggested is a must. We'll compile a list of tests Friday when he goes in, mainly I'm showing him that some doctors take inappropriate steps and sometimes do more harm than good.

Thanks again